Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Mar 14, 2017, 8:21 PM EDT for 6 counties in Ohio. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2017, 8:21 PM EDT (00:21 UTC)
- Expired
- Mar 14, 2017, 10:15 PM EDT
- In force
- 114 min
- Issued by
- NWS Cleveland, OH
Counties Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Medina County, OH, Portage County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 26 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
164
WWUS81 KCLE 150021
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
821 PM EDT TUE MAR 14 2017
OHZ010>013-020>022-150215-
Summit OH-Geauga OH-Portage OH-Lake OH-Medina OH-Lorain OH-
Cuyahoga OH-
821 PM EDT TUE MAR 14 2017
...intense snow squalls will affect Portage...Geauga...Cuyahoga...
Medina...Lake...Summit and northeastern Lorain Counties Until 1015
PM EDT...
At 817 PM EDT, radar indicated nearly stationary bands of intense
snow squalls pushing inland across the Cleveland metro area. Some
areas affected by these bands can see a quick inch or two of new
accumulation in an hour.
HAZARDS INCLUDE...
Winds to 40 mph...
Visibility rapidly dropping to less than a quarter of a mile...
Locations impacted include...
Cleveland, Akron, Medina, Painesville, Willowick, Ravenna, Chardon,
Fairport Harbor, Parma, Lakewood, Cuyahoga Falls, Euclid, Mentor,
Cleveland Heights, Strongsville, Brunswick, Westlake, North Royalton,
North Ridgeville and Kent.
Use extra caution if you must travel into or through this snow
squall. Rapid changes in visibility and potentially slick roads are
likely to lead to accidents. Consider delaying travel until the
squall passes your location.
LAT...LON 4099 8107 4099 8199 4153 8205 4154 8201
4153 8172 4174 8138 4182 8113
TIME...MOT...LOC 0017Z 180DEG 0KT 4108 8167
&&
ODOT DMS 302, 303, 304, 306, 307, 308, 309, 310, 311, 312, 313, 314,
315, 317, 318, 319, 320, 321, 322, 323, 324, 326, 328, and 329.
$$
AdamsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Mar 14, 8:06 PM EDT, 15 minutes earlier.
Area forecast discussion, Mar 14, 8:06 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
806 PM EDT Tue Mar 14 2017
.SYNOPSIS...
Low pressure will stall over Maine through Thursday then drift
slowly north while high pressure moves up the Ohio valley
Thursday night and Friday. A clipper will cross the Great Lakes
Friday, taking a cold front across the local area Friday night.
High pressure will move east across the region late Sunday then
another cold front will cross the area early Tuesday.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
We should know by later this evening whether Lorain Co. needs to
keep the warning or not. Lake Huron connected band now making
progress eastward. It's light, transient showers for now, but
eventually this should halt and produce a decent amount of
snow...mostly likely somewhere over Cuyahoga and surrounding
counties. Wherever this band sets up, the secondary snowbelt will be
impacted as well with winds stretching the snow bands well inland.
Outside of this particular band, the traditional snowbelt will
continue to have widespread lake effect snow showers from multi-
bands expected overnight aided by mid and upper level low
pressure and abundant deep moisture.
For those not in the snowbelt, a few light snow showers possible
this evening with pockets of clearing.
Temperatures will dip into the teens tonight with wind chills in
the single digits to a couple of degrees below zero.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
Conditions remain favorable for lake effect snow showers through
Wednesday into Wednesday night, but they will become less
widespread and be focused across far northeast OH/nw PA. By
Wednesday afternoon flow becomes more sheared. Significant
drying and the ridge axis approach for Thursday. So, snow
shower chances will slowly diminish.
Temperatures will remain chilly and below normal through
Thursday night.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
The models have become pretty consistent timing the next cold front
on Friday night. Precipitation has been progged well in advance of
the front as a short wave and warm advection push across the midwest
and lower Great Lakes on Friday. Precipitation may arrive Friday
morning while temperatures are near or below freezing. There may be
a warm layer aloft. As a general rule, I do not like to forecast
freezing rain too far in advance and will just mention it as a
chance for northwest Ohio where the precip arrives early.
Temperatures should eventually warm up ahead of the front and we
should transition to rain or rain showers Friday into Friday night.
Cold advection will begin Friday night and the upper trough/closed
low is progged to swing across the area on Saturday/Saturday night.
There will likely be rain and snow showers especially across the
higher terrain across northeast OH and northwest PA under the upper
low. Temperatures are not cold enough aloft for pure lake effect.
Ridging should build in on Sunday. The next front is coming quickly.
Clouds will likely start to increase Sunday night into Monday. The
GFS is colder than the other models and given that it will not be
all that cold to begin with, kept the precip on Monday as
showers.
&&
.AVIATION /00Z Wednesday THROUGH Sunday/...
While skies have cleared in northwest Ohio, lake effect snow
continues across northeast Ohio and northwest PA. Bursts of snow
continue to cause visibilities to drop to around a half mile
for 15 minute intervals then pop back up. Blowing snow will also
contribute to reduced visibilities. We are expecting a more
consolidated and heavier band to set up just east of Cleveland
this evening. This band may impact CAK and could drift westward
into CLE for an hour or two with heavy snow. This band will then
gradually shift back eastward later tonight. Hard to time when
snow will finally end at each site on Wednesday but expect a
diminishing trend from west to east through the day. North to
northwest winds will continue to gust to 20-25 knots overnight
through Wednesday.
OUTLOOK...Non-VFR Tuesday into Wednesday. Non-VFR likely
developing again later Friday into Saturday.
&&
.MARINE...
Only minor changes were made to the marine forecast. Steady
northerly winds of 20-26 knots with gusts to near 30 knots will
gradually back to the northwest for the overnight with nearly
the same intensity and then gradually diminish Wednesday night
and Thursday as high pressure gradually builds towards the lake
and winds continue to back toward the west. Will continue with
the Small Craft Advisory into Thursday afternoon.
The surface ridge will build over the lake Thursday night and shift
east into the Mid Atlantic states on Friday. Southwesterly flow will
develop ahead of the next cold front on Friday. SCA may not be
needed due to a more stable marine layer over the lake. However
after frontal passage Friday night, cold advection will allow
stronger winds to mix to the lake surface on Saturday and a SCA may
be needed. High pressure will build over the lake for Sunday and
much of Monday and weaken the pressure gradient.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Winter Storm Warning until 8 PM EDT Wednesday for OHZ010>014-
020>022-089.
Winter Weather Advisory until 8 PM EDT Wednesday for OHZ023-
030>033.
PA...Winter Storm Warning until 8 PM EDT Wednesday for PAZ001>003.
MARINE...Small Craft Advisory until 4 PM EDT Thursday for LEZ147>149.
Small Craft Advisory until 4 AM EDT Thursday for LEZ142>146.
&&
SYNOPSIS...Oudeman
NEAR TERM...Adams/Oudeman
SHORT TERM...Oudeman
LONG TERM...Kosarik
AVIATION...KEC
MARINE...LaPlanteHazardous weather outlook, Mar 14, 12:56 PM EDT, 7 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1256 PM EDT Tue Mar 14 2017 OHZ003-006>009-017>019-027>029-036>038-047-151700- Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot- Crawford-Richland-Marion-Morrow-Holmes-Knox- 1256 PM EDT Tue Mar 14 2017 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>014-020>022-089-PAZ001>003-151700- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 1256 PM EDT Tue Mar 14 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ023-030>033-151700- Trumbull-Ashland-Wayne-Stark-Mahoning- 1256 PM EDT Tue Mar 14 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-151700- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 1256 PM EDT Tue Mar 14 2017 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 14, 7:17 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
717 PM EDT TUE MAR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM SNOW MEADVILLE 41.65N 80.14W
03/14/2017 M2.0 INCH CRAWFORD PA SNOW SPOTTER
12 HOUR SNOWFALL.
&&
THOMPSONLocal storm report, Mar 14, 7:32 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
732 PM EDT TUE MAR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM SNOW JEFFERSON 4N 41.80N 80.79W
03/14/2017 M4.0 INCH ASHTABULA OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
THOMPSONLocal storm report, Mar 14, 7:34 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
734 PM EDT TUE MAR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM SNOW BRUNSWICK 41.25N 81.81W
03/14/2017 M2.4 INCH MEDINA OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
THOMPSONLocal storm report, Mar 14, 7:36 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
736 PM EDT TUE MAR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM SNOW SEVEN HILLS 41.38N 81.67W
03/14/2017 M3.0 INCH CUYAHOGA OH SNOW SPOTTER
12 HOUR SNOWFALL. STORM TOTAL 6.2 INCHES.
&&
THOMPSONLocal storm report, Mar 14, 7:49 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
749 PM EDT TUE MAR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM SNOW EDINBORO 41.90N 80.16W
03/14/2017 M6.0 INCH ERIE PA SNOW SPOTTER
12 HOUR SNOWFALL.
&&
THOMPSONSpecial weather statement, Mar 14, 8:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
821 PM EDT TUE MAR 14 2017
OHZ010>013-020>022-150215-
Summit OH-Geauga OH-Portage OH-Lake OH-Medina OH-Lorain OH-
Cuyahoga OH-
821 PM EDT TUE MAR 14 2017
...intense snow squalls will affect Portage...Geauga...Cuyahoga...
Medina...Lake...Summit and northeastern Lorain Counties Until 1015
PM EDT...
At 817 PM EDT, radar indicated nearly stationary bands of intense
snow squalls pushing inland across the Cleveland metro area. Some
areas affected by these bands can see a quick inch or two of new
accumulation in an hour.
HAZARDS INCLUDE...
Winds to 40 mph...
Visibility rapidly dropping to less than a quarter of a mile...
Locations impacted include...
Cleveland, Akron, Medina, Painesville, Willowick, Ravenna, Chardon,
Fairport Harbor, Parma, Lakewood, Cuyahoga Falls, Euclid, Mentor,
Cleveland Heights, Strongsville, Brunswick, Westlake, North Royalton,
North Ridgeville and Kent.
Use extra caution if you must travel into or through this snow
squall. Rapid changes in visibility and potentially slick roads are
likely to lead to accidents. Consider delaying travel until the
squall passes your location.
LAT...LON 4099 8107 4099 8199 4153 8205 4154 8201
4153 8172 4174 8138 4182 8113
TIME...MOT...LOC 0017Z 180DEG 0KT 4108 8167
&&
ODOT DMS 302, 303, 304, 306, 307, 308, 309, 310, 311, 312, 313, 314,
315, 317, 318, 319, 320, 321, 322, 323, 324, 326, 328, and 329.
AdamsThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 10:05 PM EDT | Special Weather Statement | CLE | Portage | 115 min |
| Mar 14, 10:12 PM EDT | Gale Warning | CLE | 18 hr | |
| Mar 14, 11:53 PM EDT | Special Weather Statement | CLE | Geauga, Lake | 112 min |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.